MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23406
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the universa firm ureteral stent was placed in the patient during a procedure, but the tether ripped off and had to be retrieved from the patient.The procedure was completed with another stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a review of complaint history, the device history record, quality control data, and specifications.A visual inspection of the returned device was also conducted.One open package labeled rpn ufh-626-rt1 with label lot 8534646 was received.The stent (ufs-626-aq-mt) with the tether were returned in used condition.The tether has been pulled out of the stent and noted to be knotted in three additional locations above the end knot.The tether did not appear stretched or stressed to the point of breakage.The tether has been cut on the distal end.Below the cut is the first knot then two additional knots, and last is the proximal knot.There is no indication of manufacturing anomalies observed on the device.When the tether material is pulled to separation it typically thins the material which was not observed with the tether on this returned product.There was no sign of material thinning.A review of the device history record showed no non-conformances that would have caused or contributed to this complaint.A complaint history review revealed this is the only complaint associated with the complaint device lot number 8534646.A document review was carried out that identified that the tubing that is used for manufacturing the stent is tensile tested as part of the incoming quality inspection.A review of the tensile testing identified that the incoming product met requirements.Based on the evaluation of the returned device the tether appears to have been re-tied as it has multiple knots.The device is shipped with only a single knot.The cause of this complaint could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7425866
Report Number1820334-2018-00955
Device Sequence Number148274
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)210124(10)8534646
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23406
Device Catalogue NumberUFH-626-RT1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer05/23/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;